MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER

STERIS CORPORATION - MONTGOMERY LB53 LIGHT HANDLE COVER
Model Number LB53
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lb53 light handle cover subject of the reported event unit was discarded and replaced with a new unit.Based on the description of the reported event, the likely cause of the reported detachment would be attributed to incorrect or incomplete installation of the cover by user facility personnel.The recommended instructions for installation of the lb53 light handle cover product is documented within the applicable steris surgical lighting system's operator manual.The relevant operator manual is provided with every steris surgical lighting system sold.Steris offered in-service training to the user facility on the proper use and operation of the lb53 light handle cover specifically, proper installation practices; however, the user facility declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure their lb53 light handle cover detached and fell into the sterile field.The procedure was completed successfully.No report of injury.

Brand Name
LB53 LIGHT HANDLE COVER
Common Device Name
LIGHT HANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19560070
Report Number1043572-2024-00042
Device Sequence Number4851628
Product Code FTA
UDI-Device Identifier00724995150136
UDI-Public00724995150136
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLB53
Device Catalogue NumberLB53
Device Lot Number10925862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown